U.S. doctors online nowAsk doctors free
Orting, WA
A 60-year-old female asked:

Gave 9 mo. 3 tsp childrens tylenol (acetaminophen). he is 22 lbs. used wrong measure. so worried. will this harm his liver?

4 doctor answers6 doctors weighed in
Dr. Robert Killian
General Practice 29 years experience
Tylenol (acetaminophen) and babies: One time over dose of this type should have no long lasting effects on your child. I appreciate that you are paying attention. Too much tylenol (acetaminophen) or Acetaminophen is dangerous for all humans. But, you are a good mom and this is not to be worried about.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Donald Alves
Emergency Medicine 25 years experience
Not likely: Single dose error that was not massive unlikely to cause significant damage--but would call poison control # to be sure. They are the experts, and there for just such questions.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. James Ferguson
Pediatrics 47 years experience
Possibly: The chances of toxicity increase for total amount given, dehydration, viral illness. The amount given for the listed weight is not at a level likely to cause liver damage, but may be a problem if other variables are in play.This assumes that you gave the child the 160mg/5cc liquid and not the 100mg/ml drops. If it was the drops you need to go to the er.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jay Park
Dr. Jay Parkanswered
Pediatrics 51 years experience
Very unlikely: The amount of tylenol (acetaminophen) infant ingested is very unlikely to cause liver damage.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 5, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.